Waterspout, Hancock
- When
- July 2, 8:08 AM CST
- Where
- Hancock County, 10 mi S of Bay St Louis
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 30.394, -89.475 (the zone’s center; the record gives no point)
Several waterspouts were sighted south of Bay St. Louis and Point Henderson.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Several waterspouts were sighted south of Bay St. Louis and Point Henderson.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 2, 1:45 AM CST, 6 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 245 AM CDT MON JUL 2 2001 A GREAT DEAL OF UNCERTAINTY COMES WITH THIS MORNING/S PACKAGE. THE MAIN FORECAST PROBLEM CENTERS AROUND THE DEGREE OF PRECIP ACROSS THE FORECAST AREA TODAY. NWP MODELS NOT INITIALIZED WELL OVER THE CENTRAL GULF COAST DUE TO HEAVY CONVECTIVE FEEDBACK OUT OF THE GULF. THIS IN ITSELF PRESENTS PROBLEMS IDENTIFYING SPECIFIC FOCUS MECHANISMS. USING GUIDANCE FROM HPC...A BLEND OF THE MORE AGGRESSIVE ETA COMBINED WITH THE AVN MAY BE THE BEST SOLUTION IN HANDLING THE ENERGY MOVING N OUT OF THE GULF. THIS WOULD LEAD TO A FAIRLY WIDESPREAD SWATH OF PRECIP OVER THE LOWER MS VALLEY WITH THE HEAVIEST CONCENTRATIONS NEAR COASTAL AREAS. SFC TROF OVER S MS AND STRETCHING INTO THE CENTRAL GULF SHOULD AID IN TSTM DEVELOPMENT ESP AS IT PROGRESSES WWD. AT THIS POINT...WILL GO LIKELY POPS ACROSS THE MS COASTAL AREAS TODAY WHERE SFC CONVERGENCE LOOKS TO BE BETTER ENHANCED. WILL KEEP REMAINDER OF THE FORECAST AREA WITH SCT PRECIP WITH SLIGHTLY HIGHER COVERAGE S OF LAKE PONTCHARTRAIN. BEYOND THE FIRST 12 HRS...WILL KEEP FORECAST CONSISTENT WITH THE PREVIOUS PACKAGE GIVEN THE UNCERTAIN NATURE SURROUNDING THE GULF OF MEX. OVERALL...SYNOPTIC PATTERN REMAINING FAIRLY CONSISTENT WITH THE UPPER LOW OVER THE W HALF OF THE GULF PERSISTING AS A RIDGE PATTERN EXPANDS ACROSS THE W HALF OF THE CONUS. NOT SURE AT THIS POINT WHAT THE UPPER LOW OVER THE W GULF WILL DO PENDING ITS INTERACTION WITH THE REMNANTS OF A TROPICAL WAVE OVER THE E SECTION OF THE GULF. WILL PRETTY MUCH LEAD BACK TOWARD CLIMO REGARDING THE EXTENDED WITH TEMPS NEAR SEASONAL TRENDS COUPLED WITH A CHANCE FOR RAIN EACH DAY. THX FOR COORD MOB...PRELIM NUMBERS... MCB 90/69/90/70 4242 BTR 90/71/90/72 4242 MSY 89/74/89/75 5352 GPT 87/72/87/73 6352 .NEW...NONE LA...NONE. MS...NONE. 09
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CDT MON JUL 2 2001 .SYNOPSIS... A LOW PRESSURE TROUGH EXTENDING FROM SOUTH MISSISSIPPI INTO THE CENTRAL GULF OF MEXICO WILL DRIFT WEST TODAY AND CONTINUE INTO TONIGHT. THIS FEATURE COMBINED WITH A MOIST AND UNSTABLE AIRMASS WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS LATER TODAY. .THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING AND CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. THE HEAVIER CONCENTRATIONS SHOULD BE NEAR AND ALONG COASTAL AREAS. THESE STORMS SHOULD BE OF TYPICAL INTENSITY WITH OCCASIONAL LIGHTNING...BRIEF HEAVY RAIN AND WIND GUSTS TO 35 MPH. A FEW STORMS MAY APPROACH SEVERE LIMITS WITH THE PRIMARY THREATS COMPOSING OF DOWNBURST WINDS NEAR 60 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL. .ACTIONS... DUE TO THE ISOLATED AND SHORT-LIVED NATURE OF ANY STRONG THUNDERSTORMS THAT DEVELOP...NO ACTIONS ARE RECOMMENDED. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The national radar mosaic for the moment the first event began.
2 waterspout. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257806, 5257807.